Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Spanier-Whitehead duality in étale homotopy


Author: Roy Joshua
Journal: Trans. Amer. Math. Soc. 296 (1986), 151-166
MSC: Primary 14F35; Secondary 55P25
MathSciNet review: 837804
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct a $ (\bmod{\text{-}}l)$ Spanier-Whitehead dual for the etale homotopy type of any geometrically unibranched and projective variety over an algebraically closed field of arbitrary characteristic. The Thom space of the normal bundle to imbedding any compact complex manifold in a large sphere as a real submanifold provides a Spanier-Whitehead dual for the disjoint union of the manifold and a base point. Our construction generalises this to any characteristic. We also observe various consequences of the existence of a $ (\bmod {\text{-}}l)$ Spanier-Whitehead dual.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14F35, 55P25

Retrieve articles in all journals with MSC: 14F35, 55P25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0837804-4
PII: S 0002-9947(1986)0837804-4
Article copyright: © Copyright 1986 American Mathematical Society